Jump to content

Nialninja: Amitriptyline withdrawal with no taper


Nialninja

Recommended Posts

Hi I was on amitryptyline for 20 years at 100mg. My doctor took me off overnight and swooped on to mirtazapine. I didn't know about tapering when this was done. My question is can I still be feeling withdrawal from amitryptyline 6 months after it being stopped. I have tried on many occasions to find out the answer without any luck. Would appreciate anyone's input. Thanks 

Link to comment
  • ChessieCat changed the title to Nialninja: Amitriptyline withdrawal with no taper
  • Administrator

Welcome, Nial.

 

You've been off amitryptyline for 6 months? What is your symptom pattern? How has it changed since you've been off amitryptyline?

 

Are you taking any other drugs? At what dosages?

 

Yes, it is possible to still have withdrawal syndrome even though you're taking another drug.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thanks for reply. I've had  weeks with anger issues and being  irritable completly unlike me. I've also only slept 2-3 a night for months . The doctor put me on mirtazapine straight swap with amitryptyline . I go says sometimes without eating  also. 

Link to comment
  • Administrator
4 minutes ago, Nialninja said:

I've had  weeks with anger issues and being  irritable completly unlike me. I've also only slept 2-3 a night for months . The doctor put me on mirtazapine straight swap with amitryptyline . I go says sometimes without eating  also. 

7

 

When did "anger issues and being  irritable" start? When did sleep problems start? When did lack of appetite start?

 

What effect does mirtazapine have on you? Why did you lower the dosage to 15mg? Did your symptoms change after you lowered the dosage?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Anger issues started a few months back but they have been better lately  still get them but not as often. Sleep also hasn't been good for months . Doctor said mirtazapine would make me sleep especially the 15 mg. But not once has it goes me sleep. Feels at times like my skin is burning also. My nervous system very shaky while on 30mg I noticed my eyes also were very shaky  when closing them. The not eating comes and goes 

Link to comment
  • Administrator

Sleeplessness, irritability and emotional lability are common withdrawal symptoms, as is lack of appetite and burning skin. Usually when people take mirtazapine, it stimulates appetite.

 

MIrtazapine never did anything positive for you? Did your symptoms change after you lowered the dosage?

 

What is your sleep pattern?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Mirtazapine  has never done anything positive for me. It was supposed to help me sleep. It also never makes me hungry. I've seen a new doctor just. He wanted me to reinstate a small dose of amitryptyline to see if It made me feel any better. I think he was basically saying my brain is still craving it. I have decided against it as I have heard it can be dangerous also I think 6 months on is a long time to reinstate 

Link to comment
  • 1 year later...

Topic title:  Amitryptyline swapped over to mirtazapine

 

Hi all 19 months ago doctor swapped me over from amitryptyline to mirtazapine. I never knew about tapering back then  until looking into things a lot more. After all she was my doctor why would I feel the need to his wrong was I. Anyway since being swapped over I've felt so unwell ever since. My question is it possible the amitryptyline is playing a part as I don't know what's being doing what. 

 

Edited by ChessieCat
added topic title
Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy